Flood, Chickasaw
- When
- March 3, 10:32 AM CST to 12:30 PM CST
- Where
- Chickasaw County, 1.87 mi E of Trebloc to 2.67 mi E of Mc Condy
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 33.829, -88.817
Minor flooding on County Roads 185 and 186.
A passing cold front brought a period of heavy rain to portions of northeast Mississippi during the morning hours of March 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A passing cold front brought a period of heavy rain to portions of northeast Mississippi during the morning hours of March 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 3, 9:34 AM CST, 58 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
934 AM CST Sun Mar 3 2019
.UPDATE...
Quick update to issue a Winter Weather Advisory across the
northern counties. Minor sleet accumulations have been reported at
a couple of locations. The temperatures are hovering between 32
and 34 and temperatures will continue to fall rather quickly over
the next couple of hours. The main concern is a heavy line of
precipitation lining up to our west. It appears to be convective
and may drop some accumulating sleet along and north of a line from
Jonesboro, Arkansas to Paris, TN. Thereafter, some light snow or
flurries may push in behind, but impacts should be minimal.
Most precipitation will move east of our area by early afternoon
and temperatures will begin to fall. Blustery northwest winds will
drop wind chills into the lower 20s by late afternoon.
AC3
&&
.PREV DISCUSSION... /issued 526 AM CST Sun Mar 3 2019/
UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 352 AM CST Sun Mar 3 2019/
DISCUSSION...
Rain showers continue to develop across the Mid-South early this
morning in advance of a compact, fast-moving shortwave trough.
This wave is embedded within strong quasi-zonal flow aloft so it
won't take long for the attendant forcing to move east of the
area this afternoon. At the surface, a quasi-stationary front
remains anchored along the Gulf Coast. A reinforcing cold front
will move through the Mid-South today as winds back around the
surface cyclone tracking to our south, advecting much colder air
into the region. Ahead of this front, widespread showers and
scattered thunderstorms are anticipated across north MS with
primarily rain found across the remainder of the CWA.
Temperatures behind the front are expected to drop into the mid
30s which could support a rain/snow mix for some areas north of
I-40. However, we really don't expect any impacts across the Mid-
South. With temperatures above freezing, any potential snow
accumulations will be limited to elevated or grassy surfaces.
Factor in the earlier than anticipated end to precipitation and
it's looking more and more like a null event. By the time the
precipitation ends, little to no accumulation is expected;
however, a light dusting is possible near the MO/KY borders.
Temperatures will finally fall below 32F by late afternoon but
precipitation should be east of the CWA by that time.
Strong north winds of 15-25 mph, with gusts to 30 mph, are
expected this afternoon and evening. These strong winds will
advect arctic air into the region and result in overnight lows
primarily in the 20s, but some areas in the far northern portion
of the CWA may reach the upper teens. Wind chill readings are
expected to drop into the single digits late tonight and early
Monday morning across much of northeast AR, the MO Bootheel, and
west TN. Some areas may get close to 0F which is the criterion for
a Wind Chill Advisory. Will continue to monitor as it could be
close.
Cold and dry weather is expected across the Mid-South Monday
through Wednesday. The arctic high will build into the area
during this time, maintaining well below normal temperatures
through midweek. Another shortwave trough will move across the
region Monday, but the dearth of moisture will limit any affects
to an increase in cloud cover. This should also reinforce the
cold air mass for Tuesday. High temperatures Monday will generally
be within a few degrees either size of 32F with slightly warmer
temperatures in northeast MS. Only slightly warmer temperatures
are anticipated Tuesday and Wednesday with temperatures in the mid
30s to lower 40s in most areas.
The overnight hours will be very cold by Mid-South standards.
Cloud cover will decrease Monday night and should clear enough
for temperatures to fall into the teens in most areas by Tuesday
morning. A similarly cold morning is expected Wednesday. Light
winds, clear skies, and dry air should support strong radiational
cooling. It wouldn't be surprising for some areas to see the
coldest temperatures during this period.
A warm-up commences Thursday and Friday as the surface anticyclone
moves east and southerly winds resume. A ridge over the western
CONUS will shift east, quickly damping as a shortwave trough moves
across the Central Plains. This wave may still be too far away to
affect the Mid-South on Thursday so PoPs were confined to areas
north of I-40. However, rain chances will begin to increase area
wide Thursday night and Friday as the trough dives southeast
across the OH Valley and warm advection ensues across the Lower MS
Valley.
PoPs were left in the chance category for Friday but were
increased to likely for Saturday. The global models all indicate
a strong trough moving east into the Plains Friday night into
Saturday, eventually taking on a negative tilt Saturday night and
lifting east-northeast into the OH Valley on Sunday. This setup
looks favorable for convection across the Mid-South. It's still a
long way out, so we'll have to monitor the trends of the
kinematic/thermodynamic fields for potential severe weather.
What is more certain is that temperatures will warm back to near
climatology by Friday after a cold start to the week. Expect highs
in the 50s and 60s Friday with most areas in the 60s by Saturday.
Overnight lows will follow similar trends, climbing into the 40s
by the end of the week.
Johnson
&&
.AVIATION...
12Z TAF cycle
Low clouds and rain will continue to move across the forecast area
this morning. The rain may be mixed with snow across northern
sections of the forecast area. Precipitation will end by this
evening and ceilings will slowly improve tonight. Winds will shift
to the north later this morning and increase to 10 to 15 knots
with higher gusts.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 1 PM CST this afternoon for Clay-
Craighead-Greene-Mississippi.
MO...Winter Weather Advisory until 1 PM CST this afternoon for
Dunklin-Pemiscot.
MS...None.
TN...Winter Weather Advisory until 1 PM CST this afternoon for Dyer-
Gibson-Henry-Lake-Obion-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 922 AM CST Sun Mar 3 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041730- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 922 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect for areas along and north of a line from Jonesboro, Arkansas to Dyersburg, Tennessee to Paris, TN. Light sleet accumulations are expected. Rain will mix with light snow today north of Interstate 40. Most areas will see no accumulation, but a light dusting of snow is possible near the Kentucky and Missouri borders. Locally heavy rainfall is possible across northeast Mississippi this morning. Total rainfall amounts of 1 to 2 inches are possible. Very cold air and gusty north winds will result in wind chill readings in the single digits overnight across northeast Arkansas, west Tennessee, and the Missouri Bootheel. A Wind Chill Advisory may become necessary. .DAYS TWO THROUGH SEVEN...Monday through Saturday Single digit wind chills will continue into early Monday morning and are expected again Monday night and early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
Special Weather Statement National Weather Service Memphis TN 738 AM CST Sun Mar 3 2019 ARZ009-018-026-028-MOZ113-115-TNZ001>004-019>022-048-051-032000- Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Crockett- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, and Alamo 738 AM CST Sun Mar 3 2019 ...A light wintry mix is possible through early afternoon... A late season arctic air mass will drop down into the Mid-South today. Ongoing rain may mix with snow and sleet through early afternoon as cold air pours into the area. However, surface temperatures are expected to remain a few degrees above freezing across most of the area, so little to no winter weather accumulations are expected at this time. There could also be a very light amount of ice across extreme northeast Arkansas and the Missouri Bootheel. However, travel impacts should remain at a minimum given the warmer road surfaces. Watch out for slick spots on bridges and overpasses. Any lingering precipitation will move out during the afternoon. Thereafter, temperatures will rapidly fall into the 20s after sunset. The combination of strong northerly winds and cold temperatures will drop wind chill temperatures into the teens around midnight and eventually into the single digits by Monday morning. Johnson
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SLEET OBION 36.26N 89.19W
03/03/2019 U0.0 INCH OBION TN BROADCAST MEDIA
VIEWER REPORTED RAIN AND SLEET ACCUMULATION IN OBION
COUNTY.
&&
SGWThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Minor flooding on County Roads 185 and 186.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2019Every state in 2019This day in weather historyWarnings in Mississippi, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811963.